Nyquil Side Effects

Want to know more about Nyquil side effects? Nyquil is an over the counter medication used for the treatment of the symptoms associated with the common cold. Nyquil is generally a very safe and effective drug when used the proper way. There are certain side effects that may be associated with taking Nyquil, however. Below are some of the most common side effects people get from taking Nyquil, or similar drugs with the same ingredients. 

  1. Drowsiness. Because Nyquil contains an ingredient used to induce sleep, it can cause drowsiness and dizziness. Never take Nyquil before driving or operating machinery, as this can be very dangerous. 
  2. Nausea. It is not uncommon for certain individuals to experience nausea when taking Nyquil. There are several different ingredients in Nyquil used to treat cough, pain, fatugue, and the inability to sleep, all of which can cause nausea in certain individuals. If you begin vomiting after taking Nyquil, contact your health care provider as soon as possible. 
  3. Loss of appetite. Many individuals taking Nyquil experience loss of appetite. The taste of Nyquil can also be unpleasant for some, causing nausea, upset stomach, or loss of appetite. 
  4. Weakness. Like many drugs that induce sleep or cause drowsiness, Nyquil can also cause body weakness. If you feel weak after consuming Nyquil, stop whatever activity you are doing and lay down. Do not attempt to drive or participate in physical exercise. 
  5. Lightheadedness/headache. Along with drowsiness or sleepiness, Nyquil can cause mild lightheadedness or headache in certain individuals. Again, it is important to avoid driving and operating machinery while taking Nyquil or any drug with similar ingredients. 
  6. Shortness of breath. In rare cases, someone can experience a severe allergic reaction when taking Nyquil, and may experience shortness of breath. Other symptoms or signs of an allergic reaction can include an irregular heart beat, hives, tightness in mouth, seizures, trouble sleeping, tremors, and loss of vision. Contact emergency medical care as soon as possible if you experience an allergic reaction to Nyquil. 
show comments

What Others Are Reading Right Now.